COPD Fev 45-50% , have been on Flovent,/Spiriva/ Proair 10 years and am sensitive to medications. I dont smoke.
Have had increasingly reactive airways for 3 years, had first Dxed exacerbation last fall triggered by woodsmoke. No congestion and did not take antibiotics. Pulmo said airways 'sounded just like asthma' but do not have that Dx. Airways felt raspy, swollen, inflamed. Have slowly recovered on a higher dose of Flovent.
Have taken Spiriva 4 days per week for 3 years due to high heart rate and airway rigidity when taken daily. Have noticed since I have recovered increased irritation/ obstruction on days I take it. I stopped taking it for 9 days and all irritation stopped and I moved air more deeply into my lung. Sats stayed up better when I exercised. However now I have congestion, is there anything else I could take?
Had facial, tongue, etc swelling on Advair and alarming bronchspasm on Symbicort.
Since it sounds like you are sensitive to the beta agonists, it might be worth a try with Atrovent, which is a like Spiriva, but s short acting and somewhat different formula. I would speak with your physician about this medication.
Spiriva is very gritty and irritating. Also it is very drying. I stopped using it. And I got off all inhaled steroids because of the serious problems they caused. Now I use only natural anti-inflammatories and am all the better for it (as well as richer). By the way, my COPD is as bad as yours.
I was taking acetylcysteine (Mucomyst) by nebulizer for congestion. This is not always available so I had to make do in some other fashion. I use a slightly hypertonic saline which I make myself and nebulize that. The result is not as dramatic, but it is more gentle and there are no side effects. (There are with acetylcysteine.)
I had a hard time posting within the word limits and forgot to note that I can't take Combivent either, for some reason I become very short of breath after a few doses. I'm doing fine now with no Spiriva or NAC and having only minor, sporadic congestion.
What do you take instead of medications? I'm having a very hard time tolerating anything anymore.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.